Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 396, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2006, 4:07 PM CDT for Davidson County, Williamson County, Wilson County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 4:07 PM CDT (21:07 UTC)
- Expired
- Sep 23, 2006, 4:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:15 PM CDT | HAIL 0.75 | 1 E Brentwood, TN | PENNY SIZE HAIL REPORTED IN THE AREA JUST EAST OF BRENTWOOD |
| Sep 23, 4:30 PM CDT | TSTM WND DMG | 9 S Nashville, TN | TREES DOWN IN THE SOUTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 12:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -276 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 232107 SVROHX TNC037-187-189-232130- /O.NEW.KOHX.SV.W.0396.060923T2107Z-060923T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT SAT SEP 23 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE NORTH CENTRAL WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF FRANKLIN NORTHWESTERN WILSON COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRENTWOOD...OR ABOUT NEAR FRANKLIN...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT JULIET...GREEN HILL...RURAL HILL AND 6 MILES WEST OF BELINDA CITY BY 430 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3603 8699 3588 8685 3618 8632 3636 8649 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:31 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 23, 3:31 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT SAT SEP 23 2006 .DISCUSSION... LEADING EDGE OF A LARGE AREA OF BROKEN SHOWER AND TSTM ACTIVITY EXTENDS FROM PORTLAND THROUGH CENTERVILLE AND SAVANNAH TN. THE COLD FRONT IS LOCATED BACK ACROSS MO AND AR. THE PRECIPITATION ACTIVITY IS ASSOCIATED WITH THE PRE FRONTAL TROUGH WHICH IS A GOOD 75-100 MILES OR SO EAST OF THE FRONT. MODELS ARE HAVING A DIFFICULT TIME WITH QPF PLACEMENT AND ARE TOO FAR WEST WITH THE QPF. HOWEVER...MODELS SEEM REASONABLE IN THAT AN ADDITIONAL LINE OF STORMS WILL NOT FORM FROM THE MID MS VALLEY NORTHWARD. HOWEVER...THE CURRENT BAND OF SHOWERS AND STORMS IS GOING TO MOVE VERY SLOWLY EASTWARD WHILE INTENSIFYING AS WELL. THUS...GIVEN THE SHEAR AND HELICITY VALUES...TORNADIC POTENTIAL WILL REMAIN ALONG WITH AN EXPANDED FLASH FLOOD THREAT. IN ADDITION TO THE ISOLATED TORNADO/SVR TSTM THREAT...I HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE THE NORTHERN HALF OF THE MID STATE. THIS IS THE AREA THAT RECEIVED RAINFALL EARLIER TODAY SO IT IS EXTRA PRONE TO FLASH FLOODING. FURTHERMORE...QPF RETURNS FAVOR SLIGHTLY HIGHER VALUES ACROSS THE NORTH. GIVEN THE SLOWER SPEED OF THE FROPA...WHICH IS NOT EXPECTED TO MOVE THROUGH UNTIL SUNDAY MORNING...WILL CONTINUE TO RUN THE FLASH FLOOD WATCH UNTIL SUNDAY MORNING. FOR POPS...WILL CARRY CATEGORICAL PROBS TONIGHT OF COURSE. THEN ON SUNDAY...WILL CARRY LIKELY POPS PLATEAU...WITH A CHANCE ELSEWHERE. A SEASONAL AND POP FREE AIRMASS BUILDS IN FOR MON THROUGH WED. COULD SEE SOME PATCHY FOG ACROSS THE PLATEAU ON MON MORNING AS DEW POINT DEPRESSIONS BOTTOM OUT. BY THURSDAY...AND UPPER LEVEL SYSTEM WILL BEGIN TO QUICKLY DIG ACROSS THE MID WEST. THIS WILL DRIVE A COLD FRONT SOUTHWARD BRINGING A CHANCE OF RAIN SHOWERS TO THE AREA THURSDAY AND FRIDAY. COOLER TEMPS WILL ACCOMPANY THE PRECIP AS THE UPPER LOW CONTINUES TO DIG. A RETURN TO PARTLY CLDY BUT COOL CONDITIONS ARE EXPECTED FOR SAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 76 55 73 / 100 50 10 10 CLARKSVILLE 61 73 51 73 / 100 30 10 10 CROSSVILLE 67 73 52 68 / 80 70 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND...DAVIDSON... DEKALB...DICKSON...FENTRESS...HICKMAN...HOUSTON...HUMPHREYS... JACKSON...MACON...MONTGOMERY...OVERTON...PICKETT...PUTNAM... ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE... VAN BUREN...WARREN...WHITE...WILLIAMSON...AND WILSON. && 21
Hazardous weather outlook, Sep 23, 9:59 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR MODERATE RISK NATIONAL WEATHER SERVICE NASHVILLE TN 959 AM CDT SAT SEP 23 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231715- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 959 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. GUSTY SOUTH WINDS WILL BRING MOIST AND UNSTABLE AIR INTO THE REGION AS A STRONG COLD FRONT APPROACHES FROM THE WEST. SOME STORMS WILL BE SEVERE...WITH DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER WILL BE OVER THE WESTERN HALF OF THE MIDSTATE... INCLUDING METRO NASHVILLE. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY. THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT AS THE FRONT MOVES INTO MIDDLE TENNESSEE. THERE IS A CONTINUED THREAT FOR DAMAGING WINDS...HAIL AND ISOLATED TORNADOES...ESPECIALLY WEST OF I65. IN ADDITION TO SEVERE WEATHER...FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE THROUGH TONIGHT. THIS AREA IS EXPECTED TO HAVE 2 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. FOR THE REST OF THE MID STATE...1 TO 2 INCHES OF RAINFALL WILL BE COMMON...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL LINGER THROUGH SUNDAY MORNING... ESPECIALLY EAST OF I 65. ISOLATED SEVERE STORMS WILL REMAIN A POSSIBILITY IN THE EXTREME SOUTHEASTERN PORTION OF THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT THROUGH SUNDAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Sep 22, 8:43 PM CDT | Tornado Warning | OHX | Stewart | 32 min |
| Sep 22, 10:49 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Sep 22, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Sep 23, 3:44 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 31 min |
| Sep 23, 4:00 AM CDT | Tornado Warning | OHX | Montgomery | 14 min |
| Sep 23, 4:01 AM CDT | Flash Flood Watch | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 23 more | 23 hr |
| Sep 23, 4:05 AM CDT | Tornado Warning | OHX | Cheatham, Robertson | 25 min |
| Sep 23, 4:16 AM CDT | Tornado Warning | OHX | Robertson | 29 min |
| Sep 23, 4:24 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Sep 23, 4:37 AM CDT | Tornado Warning | OHX | Sumner | 23 min |
| Sep 23, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 32 min |
| Sep 23, 5:01 AM CDT | Tornado Warning | OHX | Sumner | 29 min |
| Sep 23, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 44 min |
| Sep 23, 5:26 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
| Sep 23, 5:51 AM CDT | Tornado Warning | OHX | Smith | 24 min |
| Sep 23, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Sep 23, 6:57 AM CDT | Flash Flood Warning | OHX | Stewart | 2 hr |
| Sep 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 25 min |
| Sep 23, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| Sep 23, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Sep 23, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 31 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 43 min |
| Sep 23, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren, White | 35 min |
| Sep 23, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Sep 23, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.